MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED
Model Number IPN917235
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
The report states that while in use on a patient, the balloon burst during injection at 1100psi.As a result, the catheter was removed and a 2nd catheter was inserted.The 2nd catheter balloon also burst during injection.There was no patient harm or injury, the patient was discharged home.At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.See associated mdr 3010532612-2023-00254.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).Additional information received on 01 june 2023 states that the 2nd catheter was inserted at the same insertion site.Although the 2nd catheter also burst during injection, a 3rd catheter was not needed as the images were determined to be adequate.Complaint verification testing could not be performed as the product was not returned for investigation.According to the additional information received, the injection pressure used for the contrast media injection was 1100 psi, which indicates that the user did not follow the instructions for use (ifu)/product specification sheet for the contrast media injection.The instruction for use (ifu) states in the "warning and precautions": when injecting radiopaque media, do not exceed the maximum flow rate and pressure as indicated on the separate instruction insert." the product specification sheet states: the "maximum safe pressure" for the contrast media injection is "540 psig".Additionally, a device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
The report states that while in use on a patient, the balloon burst during injection at 1100psi.As a result, the catheter was removed and a 2nd catheter was inserted.The 2nd catheter balloon also burst during injection.There was no patient harm or injury, the patient was discharged home.At the time of this report, the customer has not returned our requests for additional information.See associated mdr 3010532612-2023-00254.
 
Additional Manufacturer Narrative
Qn#(b)(4).The lot number reported is 16f23c0023.The lot number of the returned device is suspected to be from the reported lot; however, no original packaging/label was returned.Returned for investigation was a 5fr.80cm berman catheter without the original packaging.Returned with the sample was the supplied control stroke syringe; no damage or abnormalities were noted to the returned syringe.Upon return, the catheter body was immediately noted ruptured near the junction hub; the body was noted ruptured from approximately 88cm to 88.5cm from the distal tip of the catheter.The inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 0.75cc.Upon microscopic inspection, the balloon appeared typical; no damage or abnormalities were noted to the balloon.No condensation was noted within the inflation lumen extension line.No contrast media was noted within the injection lumen extension line.Dried blood was noted on the exterior surfaces of the returned sample.No other damage or abnormalities were noted.According to the additional information received, the injection pressure used for the contrast media injection was 1100 psi, which indicates that the user did not follow the instructions for use (ifu)/product specification sheet for the contrast media injection.The instructions for use (ifu) states in the "warning and precautions" section:"5.Warning: when injecting radiopaque media, do not exceed the maximum flow rate and pressure as indicated on the separate instruction insert." the product specification sheet states: the "maximum safe pressure" for the contrast media injection is "540 psig".The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically.One side of the balloon measured approximately 4mm.The other side measured approximately 4mm.The balloon did meet specifications of radius ratio less than or equal to 2.0.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically.The balloon deflated in less than 3 seconds when the syringe was removed per specification.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The ruptured catheter body did not result in damage to the inflation lumen.The catheter's injection lumen was aspirated/flushed , and air was noted leaking from the ruptured catheter body.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of catheter body ruptured in use is confirmed.The catheter body was found ruptured near the junction hub during visual inspection of the returned sample.Additionally, according to the additional information received, the injection pressure used for the contrast media injection was 1100 psi, which indicates that the user did not follow the instructions for use (ifu)/product specification sheet for the contrast media injection.As a result , an in-service has been requested to review the instructions for use (ifu)/product specification sheet with the customer.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the ruptured catheter body.The probable root cause of the complaint is manufacturing related.A corrective and preventive action has been initiated to address the issue.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
The report states that while in use on a patient, the balloon burst during injection at 1100psi.As a result, the catheter was removed and a 2nd catheter was inserted.The 2nd catheter balloon also burst during injection.There was no patient harm or injury, the patient was discharged home.See associated mdr 3010532612-2023-00254.

Brand Name
CATH PKGD: BERMAN 5 FR 80CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16913753
Report Number3010532612-2023-00253
Device Sequence Number14016223
Product Code DYG
UDI-Device Identifier10801902180787
UDI-Public10801902180787
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberIPN917235
Device Catalogue NumberAI-07135
Device Lot Number16F23C0023
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer06/09/2023
10/21/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date06/14/2023
10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown